Alert archive / Oklahoma / River Flood Advisories in 2019

River Flood Advisory 45, NWS Tulsa, OK

September 24, 2019Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Sep 24, 2019, 4:23 PM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2019, 4:23 PM CDT (21:23 UTC)
Expired
Sep 25, 2019, 8:34 AM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 7.95 ft at Sep 25, 2019, 6:00 AM CDT.

actionminormoderate5101509/2409/2509/26
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Sep 24, 3:07 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 24, 3:07 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT Tue Sep 24 2019

.DISCUSSION...
The flash flood watch will be extended through early evening
given the ongoing convection and saturated soil conditions. Will
go ahead and cancel the northern tier of counties given storms
should remain more isolated. Locally 4 to 5 inches of rainfall
have occurred in some areas. Thunderstorm activity will likely
begin to dissipate by early evening with loss of heating.

A few widely scattered storms will remain possible through the
day Wednesday, however the better precip chances will be along
approaching frontal boundary Wednesday evening. Moderate
instability/shear along and south of front will support at least
a limited severe threat through evening hours with hail/damaging
winds the primary threat, although a few isolated supercells can
not be ruled out initially. In addition to the severe threat,
locally heavy rainfall will be possible across far northeast
Oklahoma and northwest Arkansas as PWATs approach 2 inches near
boundary.

At least low thunderstorm chances will continue for the remainder
of the work week into the early part of the weekend.  Upper
low currently over northern Baja will become sheared/lift NE into
the central Plains Friday into Saturday. GFS a little more
aggressive with pushing cold front into northeast Oklahoma during
this time with more widespread precipitation. ECMWF keeps front
further north over Kansas, including the better chances for
storms. For now, went with a blend of the two solutions concerning
POPS Friday night into Saturday.

Large upper high will build over the south-central/southeast
CONUS through the early to middle part of next week. The warm/humid
conditions will likely persist with temperatures remaining 5
to 10 degree above normal for this time of year.
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  89  69  86 /  20  30  60  30
FSM   72  88  71  87 /  30  40  40  30
MLC   71  89  70  88 /  20  20  20  20
BVO   69  88  67  83 /  20  30  70  30
FYV   69  83  67  82 /  30  40  60  30
BYV   69  86  68  83 /  30  50  70  30
MKO   70  87  69  86 /  30  30  50  30
MIO   70  85  67  82 /  30  40  70  30
F10   70  91  68  88 /  20  20  40  20
HHW   71  88  70  89 /  30  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-065-066-
     068>076.

AR...Flash Flood Watch until 7 PM CDT this evening for ARZ010-011-019-
     020-029.

&&

LONG TERM....12
Hazardous weather outlook, Sep 24, 12:56 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Tue Sep 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Tue Sep 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
The heaviest showers and thunderstorms have pushed south and east
of Tulsa and extend from northwest Arkansas into east central
Oklahoma. At least 3 to 5 inches of rain has fallen in some areas
and flash flooding is ongoing. Scattered showers and storms may
continue developing, mainly over southeast Oklahoma. Areas in
western Arkansas will continue to see moderate to heavy rain
through the rest of the afternoon. Please continue to heed any
road closures and never drive into areas where water covers the
road. Roads have been damaged or washed out completely in some
areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
The active weather pattern will persist across the region through
much of this week. Additional storms will be likely Wednesday
night for mainly northeast Oklahoma and northwest Arkansas. These
may pose a limited isolated severe weather threat. Thunderstorm
chances will decrease over the weekend with dry weather currently
expected for early next week.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Local storm report, Sep 24, 11:15 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
09/24/2019                   WASHINGTON         AR   EMERGENCY MNGR

            TWO WATER RESCUES PERFORMED FROM THE TRAIL SYSTEM IN
            FAYETTEVILLE.

&&

BLH
Local storm report, Sep 24, 11:21 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 E HIGHFILL            36.26N 94.32W
09/24/2019                   BENTON             AR   EMERGENCY MNGR

            HIGHWAY 264 AND HAYDEN FLOODED. SEVERAL OTHER ROADS IN
            THE AREA FLOODED DUE TO HIGH WATER.

&&

BLH
Local storm report, Sep 24, 11:23 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      WHITE OAK               36.62N 95.26W
09/24/2019                   CRAIG              OK   EMERGENCY MNGR

            CREEK OVERFLOWED ACROSS HIGHWAY 23 AND WIRE RD.

&&

BLH
Local storm report, Sep 24, 1:40 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE SEP 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      1 N WATTS               36.12N 94.57W
09/24/2019                   ADAIR              OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF
            HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH
            WATER.

&&

SJC
Special weather statement, Sep 24, 3:51 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 PM CDT Tue Sep 24 2019

OKZ075-076-242130-
Latimer OK-Le Flore OK-
351 PM CDT Tue Sep 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 430 PM CDT...

At 351 PM CDT, a strong thunderstorm was located near Damon, moving
east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Red Oak...
Talimena State Park...            Damon...
Bengal...                         Panola...

LAT...LON 3472 9531 3489 9538 3504 9500 3478 9494
TIME...MOT...LOC 2051Z 250DEG 18KT 3484 9526

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:16 PM CDTFlash Flood WatchTSAAdair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more22 hr
Sep 24, 4:09 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
Sep 24, 6:47 AM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Sep 24, 6:53 AM CDTAreal Flood AdvisoryTSANowata, Rogers, Tulsa, Washington3 hr
Sep 24, 7:24 AM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr
Sep 24, 7:36 AM CDTFlash Flood WarningTSANowata, Rogers3 hr
Sep 24, 8:52 AM CDTAreal Flood AdvisoryTSADelaware3 hr
Sep 24, 10:31 AM CDTAreal Flood WarningTSANowata, Rogers6 hr
Sep 24, 11:02 AM CDTFlash Flood WarningTSAAdair, Cherokee5 hr
Sep 24, 12:25 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah5 hr
Sep 24, 2:34 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg116 min
Sep 24, 3:51 PM CDTSpecial Weather StatementTSALatimer39 min
Sep 24, 4:21 PM CDTRiver Flood WarningTSACherokee42 hr
Sep 24, 4:26 PM CDTSpecial Weather StatementTSALatimer34 min
Sep 24, 4:41 PM CDTAreal Flood AdvisoryTSALatimer, Pushmataha2 hr
Sep 24, 4:54 PM CDTFlash Flood WarningTSALatimer, Pushmataha3 hr
Sep 24, 5:20 PM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah6 hr
Sep 24, 5:29 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Sep 24, 5:57 PM CDTSpecial Weather StatementTSALeFlore48 min
Sep 24, 6:20 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha115 min
Sep 24, 6:43 PM CDTFlash Flood WarningTSALeFlore, Pushmataha3 hr
Sep 24, 5:52 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Washington3 hr
Sep 24, 9:17 AM CDTFlash Flood WarningTSACrawford, Franklin, Washington5 hr
Sep 24, 9:20 AM CDTFlash Flood WarningTSABenton, Washington5 hr
Sep 24, 2:05 PM CDTAreal Flood WarningTSABenton, Crawford, Franklin, Washington6 hr

Nearby

River Flood Advisories in Oklahoma, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.